Had cataract surgery 4 years ago. Had YAG procedure in late 2008. Since the YAG, I've had streaks of light emanating from any source of light at night (streetlights, car headlights, etc). Daytime vision is great. Second doctor I went to said the surgery was done correctly, and that it's the edge of the IOL that's causing the streaks. He prescribed Alphagen to use when I drive at night - 1 or 2 times a week. I tested this in my house, and constricting the pupil did remove the streaks. Question is - are there any other ways to address the problem? A contact lens, perhaps? As an aside, that eye is set to -1.25, so I need glasses or contact lens to bring the eye up to distance.
On the contrary, one of the doctors I've seen said the opening is too large. And, if the Alphagen costricting the pupil helps remove the streaks, could it be that too much of the edge of the lens is exposed as opposed to too little?
I see so many complaints on MedHelp about people seeing starbursts or streaks of light after YAG after cataract surgery. The doctors all say "this can't be from the YAG." But with this many people having the same complaint, isn't it possible it is because of the debris caused by the YAG?
I had a slight wrinkle in each lens; Dr. did a simple (few minutes in his office) procedure which (expectedly) resulted in small bits of debris that would usually dissolve or otherwise go away. Those "floating" bits have not gone away and now I see many oblique rays of light when looking at a single source of light at night. I can still see much, much better than I could before surgery, but not quite as well as before this procedure. We plan to attempt to break up those bits further with another yag procedure.
I hope this won't create even more bits of debris for light to reflect off of at night. My eyes are otherwise healthy.
Are there any doctors on here who have had success with further breaking up the bits of debris with a second YAG? Or any doctors who have discovered another reason why so many people see multiple starbursts after YAG to remove fold in IOLs?
please see my post above; I'm still debating what to do about it.
I had only two rays of light off of each light source before the YAG; now I have a dozen or more. My doctor will do another YAG to break up the debris even further (for free), but I'm wondering whether that will that just cause even more rays of light. What is your experience?
Wondering how things turned out. I have terrible nightime flares, haloes, and glare in right eye from the day the patch came off six months ago. It has never improved. Walking at night is ok. Driving is awful, often worse than before surgery. My dr. has a yag laser scheduled for me to break up debris that he believes is causing the problem. Now I am wondering if the pupil dilation has something to do with it.
Would appreciate benefit of your experience or advice from one of the doctors.
It's now been 3 years since my cataract surgeries and the (1) YAG following them. Doctor never did do a second YAG; just on the off chance it may do more harm than good. The starbursts are still there but don't bother me as much; I don't know whether my brain got used to them or they actually diminished with time (lots of it!).
I did try the drops that shrink your pupils (at night) but they did not make any difference.
I have given it a lot of time to settle. It is nine months since the right eye surgery. Dr. saw me recently and there is no debris or any other obstruction. So YAG did what it was supposed to do. My eyes measure better than 20/20. I do not need lenses listed on my license at all. However I will tend to rely more on the left eye which had or has little astigmatism. However, the remaining astigmatism (right eye long had astigmatism problems big time) has taken quite a change in the last three months. I have a new prescription to fill, with the antiglare coating as before, and I want to see if that solves it. Shorter days of fall will be a good test. (I am still most comfortable wearing progressive lenses with all the optics at the bottom for reading.) If this does not work out, the next step will be a tinted lens. He did not say what kind, but I am guessing yellow as a coworker with the same problem last year.
Thank you for sharing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.